MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER
Catalog Number M00326510
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the subject guidewire was used for ba (basilar artery) stenosis case.When the subject guidewire was adjusted for several times because of the tortuous vessel, the tip of the subject guidewire was kinked.After removing the subject guidewire out from patient¿s body, the kinked position was fractured (not completely).Since some force was applied to pull out the subject guidewire, the fractured section was stretched.The subject guidewire was replaced with a new same device and continued the procedure.The procedure was completed successfully without clinical consequences to the patient due to this event.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection revealed that the proximal end of the subject device was noted to be bent as the subject device was noted to be broken/fractured approx.299cm from the proximal end.The distal end of the subject device was noted to be kinked/bent and extensively stretched.The core wire distal end was observed through the distal tip dome.The guidewire ptfe (polytetrafluoroethylene) was noted to be damaged.Functional testing could not be performed due to the condition of the returned device.The reported events can be confirmed based on the subject device analysis.The subject device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that when using a subject device, the operator adjusted it for several times because of the tortuous vessel and during this procedure the tip of the subject device was kinked and after taking it out of patient's body, the operator found the kinked position fractured (not completely), and he used some force to pull it and the fractured section was stretched.As per the additional information, the subject device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was severely tortuous.When rotating the product big resistance was encountered, an introducer sheath was used to facilitate the introduction of the subject device into the microcatheter, and it was very difficult to rotate the subject device using the torque device.The subject device was returned, and it confirmed that the distal tip of the subject device was kinked stretched and fractured.There was also some bending noted to the proximal end of the subject device and there was ptfe coating peeling at the proximal end also.It is probable that the subject device distal end was kinked/stretched and fractured due to the multiple attempts to maneuver through the patients tortuous anatomy.The fracture and stretching to the subject device distal tip would not have been able to transfer the torque to the distal tip of the subject device.An assignable cause of procedural factors will be assigned to the reported and analyzed ¿ guidewire distal end/tip kinked/bent¿, ¿guidewire distal tip stretched¿, ¿guidewire distal tip broken/fractured during use¿ and ¿guidewire torque problem¿, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.It is probable that the proximal end if the subject device was kinked as a result of handling of the subject device during use, therefore an assignable cause of handling damage will be assigned to the analyzed ¿guidewire kinked/bent¿.It is probable that the damage noted to the ptfe coating may have occurred due to backloading of the subject device through the introducer or perhaps during removal of the torque device after use, as the damage is skived in nature.An assignable cause of handling damage will be assigned to the analyzed ¿guidewire ptfe coating peeling¿.
 
Event or Problem Description

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21019772
Report Number3012931345-2024-00221
Device Sequence Number14483321
Product Code DQX
UDI-Device Identifier04546540688781
UDI-Public(01)04546540688781(17)270312(10)0000633354
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326510
Device Lot Number0000633354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XT-17 MICROCATHETER (STRYKER).
Patient SexUnknown
Patient RaceAsian